Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 163, NWS Springfield, MO

April 6, 2006Howell County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 6, 2006, 11:04 PM CDT for Howell County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 11:04 PM CDT (04:04 UTC)
Expired
Apr 6, 2006, 11:45 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Howell County, MO

The radar

The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 5:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:08 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 6, 10:08 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED MESOSCALE AND AVN DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 PM CDT THU APR 6 2006

...TORNADO WATCH 159 IN EFFECT THROUGH 1 AM FRIDAY MORNING...

.MESOSCALE DISCUSSION...

A DRY LINE ASSOCIATED WITH A LOW PRESSURE SYSTEM IN SOUTHWESTERN
IOWA EXTENDS SOUTH ACROSS CENTRAL MISSOURI. THUNDERSTORM CELLS ARE
FORMING ALONG THIS LINE AS THE LINE CONTINUES TO MOVE EAST THROUGH
THE EVENING. PRESENTLY...THE THUNDERSTORMS APPEAR TO BE
WEAKENING. BUT RUC SOUNDINGS JUST AHEAD OF THAT DRY LINE SHOWING
CAPES UP NEAR 2600 J/KG AND THE LINE IS STILL MOVING INTO AN AREA OF
DEWPOINTS NEAR 60 DEGREES. AIRMASS MAY HAVE BEEN WORKED OVER WITH
EARLIER PRECIPITATION...BUT WILL HAVE TO STRAY ON THE SAFE SIDE FOR
ANOTHER FEW HOURS TO SEE IF THE LINE REGENERATES ANYTHING. CLEARED
WESTERN ZONES OF THE TORNADO WATCH AS DEWPOINTS BEHIND THE DRYLINE
IN THE MID TWENTIES STARTING TO MAKE THEIR WAY INTO EXTREME
SOUTHEAST KANSAS AND SHOULD START MAKING IT INTO SOUTHWESTERN
MISSOURI AS WELL.

GCC

&&
.AVIATION UPDATE...

LINE OF THUNDERSTORMS CURRENTLY MOVING NORTHEASTWARD OUT AHEAD OF
THE ADVANCING DRYLINE.  STORMS WILL BE AFFECTING THE KJLN TERMINAL
THROUGH 03Z AND THE KSGF TERMINAL THROUGH 04Z.  ONCE INITIAL LINE
PASSES...EXPECT WINDS TO SHIFT AROUND TO SOUTHWEST BUT STILL REMAIN
GUSTY THROUGH THE OVERNIGHT HOURS.

GAEDE
&&

.PREV DISCUSSION...302 PM

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT):

COMPLEX WEATHER PATTERN EVOLVING OVER THE CENTRAL U.S. AT THIS TIME.
CURRENT WAT VAP IMAGERY/RUC INITIALIZATION OF 500MB VORTICITY
INDICATES THAT THE LEAD SHORT WAVE DISTURBANCE IS LIFTING THROUGH
THE AREA. REGIONAL WSR 88D SHOWS THE ASSOCIATE COMPLEX OF SHRA/TSRA
QUICKLY MOVING TO THE NORTHEAST THROUGH THE MO OZARKS. MEANWHILE...
A VERY POTENT UPPER DISTURBANCE IS EMERGING INTO THE CENTRAL PLAINS.
AT THE SFC...THE DRYLINE HAS SET UP OVER CENTRAL KS/OK AND PER
LATEST VIS SAT IMAGERY...A CU FIELD IS DEVELOPING ALONG/AHEAD THIS
FEATURE.

INSOFAR AS MOISTURE IS CONCERNED...THE TODAYS RAINFALL HAS
MAINTAINED DECENT BL MOISTURE WITH UPPER 50S TO LOWER 60S SFC
DEWPOINTS ACROSS THE REGION. JUST TO THE WEST...WHERE PARTIAL
CLEARING HAS OCCURRED AHEAD OF THE DRYLINE...DEWPOINTS ARE IN THE
LOW/MID 60S. THE LATEST RUC/NAM/GFS INDICATE THAT LOWER 60S WILL
CONTINUE TO SPREAD INTO THE REGION THIS AFTERNOON.

HEATING AND INSTABILITY HAVE BEEN LIMITED THUS FAR TODAY. OUR
RAINFALL HAS SUCCESSFULLY HELD TEMPS IN THE MID 60S TO LOWER
70S...HOWEVER...OVER THE NEXT TWO HOURS THE COMPLEX OF SHRA/TSRA
WILL EJECT TO THE EAST/NORTHEAST INTO E MO WILL SET UP A BRIEF BREAK
IN THE ACTIVITY ACROSS THE REGION. SOME PARTIAL CLEARING IS EXPECTED
DURING THE LATE AFTERNOON HOURS...PARTICULARLY OVER THE WESTERN
SECTIONS OF THE CWFA WHICH WILL ALLOW FOR WARMING INTO THE MID TO
UPPER 70S. EASTERN PORTIONS OF THE CWFA WILL HAVE LITTLE TIME TO
WARM UP AFTER RAINFALL EXITS AND MAY MAKE IT BACK TO AROUND 70.
ACCORDING TO SGF 15Z AND 18Z RAOBS...A RATHER STOUT CAP HAS BEEN
WEAKENED A BIT. AFTER LOOKING AT THE 18Z RAOBS FROM TOP AND OUN
(ALONG WITH A 45-50 KT LLJ SURGING INTO THE REGION) I EXPECT A BRIEF
REINVIGORATION OF THE CAP. INSTABILITY THUS FAR HAS BEEN A FEW
HUNDRED J/KG AND RATHER ELEVATED IN NATURE (ABOVE 700MB)...HOWEVER
AS THE UPPER DISTURBANCE PIVOTS TO THE EAST...LAPSE RATES WILL
STEEPEN AND MLCAPES WILL RISE TO BETWEEN 1000 AND 1500 J/KG.

TREMENDOUS WIND ENERGY IS ASSOCIATED WITH THIS SYSTEM...A 110KT
ULJ...A 90KT MID LEVEL JET...AND A 45KT LLJ. AS A RESULT...SHEAR IS
HIGH. 0-6KM BULK SHEAR IS AROUND 75KTS...WITH 0-1KM SHEAR 20-30KTS.
AS THE UPPER DISTURBANCE MOVES NORTHEAST THIS AFTERNOON AND
EVENING...THESE SHEAR VALUES WILL OVERSPREAD THE REGION AND
INTENSIFY.

EXPECTATIONS OVER THE NEXT FEW HOURS ARE THAT STORMS WILL RAPIDLY
DEVELOP AND INTENSIFY ALONG THE DRYLINE IN CENTRAL KS/OK AS THE
STRONG 90KT MID LEVEL JET NOSES INTO THIS AREA. THE MAIN SHORTWAVE
AXIS WILL SHIFT TO THE EAST AND STRONG 500MB HEIGHT FALLS AND SFC
PRESSURE FALLS WILL OVERSPREAD THE REGION. PARTIAL CLEARING WILL
HELP INCREASE TEMPS OVER THE WESTERN PORTIONS OF THE AREA AND WITH
LOW 60S SFC DEWPOINTS...RESULT IN UP TO 1500 J/KG MLCAPE. SUPERCELLS
ALONG THE DRYLINE WILL REMAIN DISCRETE AS IT MOVES INTO THE AREA.
TIMING WISE...OUR THINKING HAS NOT CHANGED MUCH. SE KS/W MO WILL BE
AFFECTED BY STORMS ROUGHLY BETWEEN 6-9PM...THE HIGHWAY 65 CORRIDOR
BETWEEN 7PM-12AM...AND EASTERN PORTIONS OF THE AREA BETWEEN 9PM AND
2AM. LARGE HAIL...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED AREA
WIDE. AT THIS TIME...THE RISK FOR TORNADOES LOOKS GREATEST FOR AREAS
ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE TORNADO RISK FOR
AREAS EAST OF HIGHWAY 65 IS CONDITIONAL ON WHETHER OR NOT THESE
STORMS CAN REMAIN SURFACE BASED. GIVEN THAT THIS AREA WILL HAVE A
MORE LIMITED OPPORTUNITY TO RECOVER BEHIND THE INITIAL WAVE OF
SHRA/TSRA MOVING THROUGH RIGHT NOW.

FRIDAY/FRIDAY NIGHT...THE COLD CORE UPPER LOW WILL SLOW MEANDER
THROUGH THE AREA DURING THE DAY. AT LEAST PARTIAL CLEARING IS
EXPECTED AND TEMPS SHOULD QUICKLY WARM INTO THE 70S. STEEP LAPSE
RATES ASSOCIATED WITH THE UPPER LOW WILL KEEP THE ATMOSPHERE
UNSTABLE AND SCT TSRA ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
HOURS. WET BULB ZERO HGHTS WILL BE ON THE LOW SIDE AND THESE STORMS
WILL RUN THE RISK OF MARGINALLY SEVERE HAIL. THIS ACTIVITY WILL
SHIFT TO THE SOUTHEAST DURING THE EVENING AND OUT OF THE AREA FRIDAY
NIGHT. NORTHERLY FLOW WILL STRENGTHEN OVERNIGHT AND LOWS WILL DROP
INTO THE MID/UPPER 30S BY SAT MORNING.

GAGAN

LONG TERM (SATURDAY THROUGH TUESDAY NIGHT):

ON SATURDAY THE MAIN UPPER SYSTEM FINALLY BEGINS TO FILL AND WEAKEN
AS IT PUSHES SOUTHEAST OF THE REGION DURING THE MORNING HOURS.  MUCH
COOLER HIGHS CAN BE EXPECTED AS NORTHEAST FLOW TRANSPORTS IN 850MB
TEMPERATURES COOLER THAN 5 DEG C.  AFTER SEVERAL DAYS OF NEAR ABOVE
NORMAL TEMPERATURES...GUIDANCE INDICATES THAT HIGHS IN THE 50S ARE
LIKELY.  WITH CLEAR SKIES AND LIGHT WINDS...THERE IS CONCERN FOR
FROST ACROSS THE FORECAST AREA DURING THE PREDAWN HOURS SUNDAY
MORNING.  EXPECT LOWS IN THE UPPER 30S ALONG THE KANSAS BORDER WHERE
SOUTHERLY WINDS MAY PICK UP A BIT AFTER MIDNIGHT.  LOWER 30S ARE
POSSIBLE ACROSS CENTRAL MISSOURI WHERE WINDS SHOULD BE LIGHTER...AS
THIS AREA WILL BE CLOSER TO THE CENTER OF HIGH PRESSURE.

THE UPPER FLOW WILL TRANSITION FROM ZONAL ON SUNDAY...TO
SOUTHWESTERLY ON MONDAY AS ANOTHER UPPER LEVEL SYSTEM PUSHES INTO
THE INTERMOUNTAIN WEST.  THIS WILL RESULT IN A NICE WARMING
TREND...AS HIGHS REACHING THE LOWER TO MIDDLE 70S ARE LIKELY MONDAY
AND TUESDAY.  GRIDS ARE DRY SATURDAY THROUGH MONDAY NIGHT.  ADDED
SOME LOW END CHANCE POPS TUESDAY AND TUESDAY NIGHT A FRONT AND UPPER
SYSTEM APPROACH THE OZARKS REGION.  MOISTURE RETURN DOESNT LOOK ALL
THAT GREAT AHEAD OF THE SYSTEM...SO HELD OFF ON HIGHER POPS AT THIS
TIME.

SAW

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 6, 9:58 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT THU APR 6 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
958 PM CDT THU APR 6 2006

...TORNADO WATCH NUMBER 159 IN EFFECT THROUGH 1 AM CDT FRIDAY
MORNING FOR EASTERN AND SOUTHEASTERN MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

  WEATHER HAZARDS EXPECTED:
  HAIL TO THE SIZE OF BASEBALLS.
  DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:
  EAST OF A LINE FROM ELDON...SOUTH TO TANEY THROUGH 1 AM.

  DISCUSSION:

  A DRY LINE ASSOCIATED WITH A LOW PRESSURE SYSTEM IN SOUTHWESTERN
  IOWA EXTENDS SOUTH ACROSS CENTRAL MISSOURI. THUNDERSTORM CELLS ARE
  FORMING ALONG THIS LINE AS THE LINE CONTINUES TO MOVE EAST THROUGH
  THE EVENING. PRESENTLY...THE THUNDERSTORMS APPEAR TO BE
  WEAKENING...BUT AS THE LINE MOVES INTO MORE UNSTABLE
  AIR...THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER INCLUDING
  HAIL TO THE SIZE OF BASEBALLS...DAMAGING STRAIGHTLINE WINDS IN
  EXCESS OF 70 MPH AND ISOLATED LONG LIVED TORNADOES.

  THE THUNDERSTORMS WILL QUICKLY MOVE ACROSS THE EAST CENTRAL AND
  SOUTHEASTERN OZARKS LATE THIS EVENING AND EXIT THE AREA DURING THE
  EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS FRIDAY AFTERNOON INTO EARLY
  FRIDAY EVENING AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES
  THROUGH. THE MAIN STORM HAZARD WILL BE LARGE HAIL WITH SOME
  POTENTIAL FOR LOCALLY DAMAGING WIND.

  ANOTHER STORM SYSTEM WILL AFFECT THE AREA ON TUESDAY
  AND TUESDAY NIGHT BRINGING THE NEXT CHANCE OF
  THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL BE NEEDED THROUGH 2 AM FRIDAY MORNING FOR
  SOUTHEASTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GCC

In the hours before

Local storm report, Apr 6, 8:14 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TORNADO          2 SE ASBURY             37.25N 94.58W
04/06/2006                   JASPER             MO   LAW ENFORCEMENT

            HOME DAMAGED AND TREES DOWN ACROSS ROAD AT COUNTY ROAD
            290 AND NUTMEG.

&&

AFOSTER
Local storm report, Apr 6, 8:15 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND GST     FRONTENAC               37.46N 94.69W
04/06/2006  E60 MPH          CRAWFORD           KS   EMERGENCY MNGR

&&

AFOSTER
Local storm report, Apr 6, 8:42 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             SELIGMAN                36.52N 93.94W
04/06/2006  E1.75 INCH       BARRY              MO   LAW ENFORCEMENT

            HAIL REPORTED BY LAW ENFORCEMENT

0102 PM     HAIL             1 W GALENA              36.81N 93.48W
04/06/2006  E0.88 INCH       STONE              MO   LAW ENFORCEMENT

            NICKLE HAIL REPORTED BY LAW ENFORCEMENT

0600 PM     HAIL             6 W BRANSON             36.64N 93.33W
04/06/2006  E1.00 INCH       STONE              MO   BROADCAST MEDIA

0602 PM     HAIL             HOLLISTER               36.62N 93.22W
04/06/2006  E0.75 INCH       TANEY              MO   TRAINED SPOTTER

0625 PM     HAIL             CHADWICK                36.93N 93.06W
04/06/2006  E1.00 INCH       CHRISTIAN          MO   PUBLIC

0641 PM     HAIL             SEYMOUR                 37.15N 92.77W
04/06/2006  E1.00 INCH       WEBSTER            MO   AMATEUR RADIO

0648 PM     HAIL             1 N SEYMOUR             37.16N 92.77W
04/06/2006  E1.00 INCH       WEBSTER            MO   CO-OP OBSERVER

0656 PM     HAIL             5 S GROVESPRING         37.33N 92.61W
04/06/2006  E1.00 INCH       WRIGHT             MO   AMATEUR RADIO

0658 PM     HAIL             MANSFIELD               37.11N 92.58W
04/06/2006  E0.88 INCH       WRIGHT             MO   EMERGENCY MNGR

0720 PM     TSTM WND DMG     4 W MELROSE             37.03N 95.03W
04/06/2006                   CHEROKEE           KS   EMERGENCY MNGR

            HOMES DAMAGED AND POWERLINES DOWN. SEMI TRUCK BLOWN OFF
            ROAD NEAR THE INTERSECTION OF HIGHWAYS 122 AND 166.

0721 PM     FUNNEL CLOUD     2 N MELROSE             37.06N 94.96W
04/06/2006                   CHEROKEE           KS   EMERGENCY MNGR

0746 PM     TSTM WND GST     FRONTENAC               37.46N 94.69W
04/06/2006  E60.00 MPH       CRAWFORD           KS   EMERGENCY MNGR

0752 PM     TORNADO          2 SE ASBURY             37.25N 94.58W
04/06/2006                   JASPER             MO   LAW ENFORCEMENT

            HOME DAMAGED AND TREES DOWN ACROSS ROAD AT COUNTY ROAD
            290 AND NUTMEG.

0754 PM     FUNNEL CLOUD     1 NE ASBURY             37.28N 94.59W
04/06/2006                   JASPER             MO   AMATEUR RADIO

            TREES DOWN AND METAL WRAPPED AROND TREES.

0755 PM     TORNADO          4 NE ASBURY             37.32N 94.55W
04/06/2006                   JASPER             MO   FIRE DEPT/RESCUE

            TORNADO LOCATED AT THE INTERSECTION OF HIGHWAY 270 AND
            BASELINE ROAD.

&&

AFOSTER
Local storm report, Apr 6, 8:50 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     6 NW GOLDEN CITY        37.45N 94.17W
04/06/2006                   BARTON             MO   AMATEUR RADIO

            TREE TOPS TAKEN OUT AND SMALL TREES DOWN.

&&

AFOSTER
Local storm report, Apr 6, 9:29 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             SELIGMAN                36.52N 93.94W
04/06/2006  E1.75 INCH       BARRY              MO   LAW ENFORCEMENT

            HAIL REPORTED BY LAW ENFORCEMENT

0102 PM     HAIL             1 W GALENA              36.81N 93.48W
04/06/2006  E0.88 INCH       STONE              MO   LAW ENFORCEMENT

            NICKLE HAIL REPORTED BY LAW ENFORCEMENT

0600 PM     HAIL             6 W BRANSON             36.64N 93.33W
04/06/2006  E1.00 INCH       STONE              MO   BROADCAST MEDIA

0602 PM     HAIL             HOLLISTER               36.62N 93.22W
04/06/2006  E0.75 INCH       TANEY              MO   TRAINED SPOTTER

0625 PM     HAIL             CHADWICK                36.93N 93.06W
04/06/2006  E1.00 INCH       CHRISTIAN          MO   PUBLIC

0641 PM     HAIL             SEYMOUR                 37.15N 92.77W
04/06/2006  E1.00 INCH       WEBSTER            MO   AMATEUR RADIO

0648 PM     HAIL             1 N SEYMOUR             37.16N 92.77W
04/06/2006  E1.00 INCH       WEBSTER            MO   CO-OP OBSERVER

0656 PM     HAIL             5 S GROVESPRING         37.33N 92.61W
04/06/2006  E1.00 INCH       WRIGHT             MO   AMATEUR RADIO

0658 PM     HAIL             MANSFIELD               37.11N 92.58W
04/06/2006  E0.88 INCH       WRIGHT             MO   EMERGENCY MNGR

0720 PM     TSTM WND DMG     4 W MELROSE             37.03N 95.03W
04/06/2006                   CHEROKEE           KS   EMERGENCY MNGR

            HOMES DAMAGED AND POWERLINES DOWN. SEMI TRUCK BLOWN OFF
            ROAD NEAR THE INTERSECTION OF HIGHWAYS 122 AND 166.

0721 PM     FUNNEL CLOUD     2 N MELROSE             37.06N 94.96W
04/06/2006                   CHEROKEE           KS   EMERGENCY MNGR

0746 PM     TSTM WND GST     FRONTENAC               37.46N 94.69W
04/06/2006  E60.00 MPH       CRAWFORD           KS   EMERGENCY MNGR

0752 PM     TORNADO          2 SE ASBURY             37.25N 94.58W
04/06/2006                   JASPER             MO   LAW ENFORCEMENT

            HOME DAMAGED AND TREES DOWN ACROSS ROAD AT COUNTY ROAD
            290 AND NUTMEG.

0754 PM     FUNNEL CLOUD     1 NE ASBURY             37.28N 94.59W
04/06/2006                   JASPER             MO   AMATEUR RADIO

            TREES DOWN AND METAL WRAPPED AROND TREES.

0755 PM     TORNADO          4 NE ASBURY             37.32N 94.55W
04/06/2006                   JASPER             MO   FIRE DEPT/RESCUE

            TORNADO LOCATED AT THE INTERSECTION OF HIGHWAY 270 AND
            BASELINE ROAD.

0822 PM     TSTM WND DMG     6 NW GOLDEN CITY        37.45N 94.17W
04/06/2006                   BARTON             MO   AMATEUR RADIO

            TREE TOPS TAKEN OUT AND SMALL TREES DOWN.

&&

HATCH
Special weather statement, Apr 6, 10:41 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 PM CDT THU APR 6 2006

MOZ105-070430-
OZARK-
1041 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR OZARK COUNTY UNTIL 1130 PM CDT...

AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GAINESVILLE...OR 14 MILES
NORTH OF BULL SHOALS...AND MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL IS EXPECTED IN THE COMMUNITY OF GAINESVILLE WITH
THIS STORM.

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:02 PM CDTSevere Thunderstorm WarningSGFLaclede28 min
Apr 6, 7:38 PM CDTTornado WarningSGFBarton, Jasper52 min
Apr 6, 8:09 PM CDTTornado WarningSGFCedar, Dade45 min
Apr 7, 4:01 PM CDTFrost AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more39 hr
Apr 6, 7:14 PM CDTTornado WarningSGFCherokee44 min
Apr 6, 7:32 PM CDTSevere Thunderstorm WarningSGFBourbon28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.